Drivers pumped for TCR Australia night racing debut

TCR Australia raced in twilight conditions last weekend at Mount Panorama. Picture: Australian Racing Group

Multiple drivers have voiced their excitement regarding the first ever Supercheap Auto TCR Australia race to be run under lights.

Race 1 of Round 4 at Sydney Motorsport Park, at the end of next month, will kick off at 18:45 local time/AEST.

It should make for a spectacle, which in-form Aaron Cameron expects will bring with it some fast lap times.

“Once you get the tyres up to temp at night is probably the only real issue, it will just take an extra couple of laps,” said the Garry Rogers Motorsport Peugeot star.

“The turbos, the intercoolers, those will be really cold so we’ll be setting some fast times, which is great.

“It will be nice to get back to some night racing; my last was the Dubai 24 Hour back in 2019 in a TCR car as well, so I’ve got a step ahead on many drivers.

“Once we go proper night racing, there will be glowing exhausts, the brakes will be lighting up, so I think it will be awesome racing. I can’t wait to have headlights in my rear vision mirror blinding me!”

Luke King, who finished fourth overall in the 2021 series, noted that last weekend’s twilight running at Bathurst had provided an initial insight into what to expect from a night race.

“I loved racing into the twilight at Bathurst and I’m excited to be competing under lights at SMP, which I think we should do more of,” he said.

“I was starting to see Browny’s [Will Brown] exhaust during the second race at Bathurst and I could see it glowing orange, so it will be even more spectacular during night conditions.”

Tony D’Alberto leads the TCR Australia Series after three rounds, with a 37-point buffer to 2019 title winner Brown.

Action at Sydney Motorsport Park will take place across May 27-29.

Track schedule: Shannons Motorsport Australia Championships, Sydney Motorsport Park

Start Category Duration Session
Friday, May 27
08:30 Radical Cup Australia 20 mins Practice 1
08:55 Australian Prototype Series 20 mins Practice 1
09:20 Australian Production Cars 20 mins Practice 1
09:45 Porsche Michelin Sprint Challenge 30 mins Practice 1
10:20 Touring Car Masters 20 mins Practice 1
10:45 S5000 Australian Drivers’ Championship 25 mins Practice 1
11:15 Trans Am Series 20 mins Practice 1
11:40 Radical Cup Australia 20 mins Practice 2
12:05 Australian Prototype Series 20 mins Practice 2
12:55 Australian Production Cars 20 mins Practice 2
13:20 S5000 Australian Drivers’ Championship 25 mins Practice 2
13:50 Supercheap Auto TCR Australia 30 mins Practice 1
14:25 Porsche Michelin Sprint Challenge 30 mins Practice 2
15:00 Trans Am Series 20 mins Practice 2
16:10 Radical Cup Australia 20 mins Practice 3
16:35 Australian Prototype Series 20 mins Practice 3
17:00 Australian Production Cars 30 mins Qualifying
18:00 Touring Car Masters 20 mins Qualifying
18:25 Trans Am Series 20 mins Qualifying
18:50 Porsche Michelin Sprint Challenge 20 mins Qualifying
19:15 Supercheap Auto TCR Australia 30 mins Practice 2
Saturday, May 28
09:00 Australian Prototype Series 20 mins Qualifying
09:30 Radical Cup Australia 30 mins Qualifying
10:10 Australian Production Cars 30 mins Race 1
10:50 Porsche Michelin Sprint Challenge 27 laps Race 1
11:45 Australian Prototype Series 13 laps Race 1
12:15 Radical Cup Australia 50 mins Race 1
13:40 Supercheap Auto TCR Australia 15 mins Qualifying 1
14:00 Supercheap Auto TCR Australia 10 mins Qualifying 2
14:15 S5000 Australian Drivers’ Championship 20 mins Qualifying
14:45 Touring Car Masters 12 laps Trophy race
15:15 Trans Am Series 14 laps Race 1
15:50 Australian Production Cars 30 mins Race 2
16:30 Porsche Michelin Sprint Challenge 11 laps Race 2
17:00 S5000 Australian Drivers’ Championship 15 laps Race 1
17:35 Touring Car Masters 12 laps Race 1
18:05 Trans Am Series 14 laps Race 2
18:45 Supercheap Auto TCR Australia 17 laps Race 1
Sunday, May 29
07:20 Australian Production Cars 140 mins Race 3
09:45 Radical Cup Australia 50 mins Race 2
10:40 Australian Prototype Series 13 laps Race 2
11:20 Supercheap Auto TCR Australia 17 laps Race 2
12:05 S5000 Australian Drivers’ Championship 15 laps Race 2
12:40 Porsche Michelin Sprint Challenge 11 laps Race 3
13:10 Touring Car Masters 12 laps Race 2
13:40 Australian Prototype Series 15 laps Race 3
14:15 S5000 Australian Drivers’ Championship 15 laps Race 3
14:55 Touring Car Masters 12 laps Race 3
15:30 Trans Am Series 14 laps Race 3
16:10 Supercheap Auto TCR Australia 17 laps Race 3

Join the discussion below in the Speedcafe.com comments section

Please note: Speedcafe.com reserves the right to remove any comment that does not follow the comment policy. For support, contact [email protected]